Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 12, NWS Corpus Christi, TX

December 22, 2017Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 22, 2017, 10:23 AM CST for Kleberg County, Nueces County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2017, 10:23 AM CST (16:23 UTC)
Expired
Dec 22, 2017, 2:00 PM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-322 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS74 KCRP 221623
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1023 AM CST Fri Dec 22 2017

...STRONG WIND GUSTS OVER THE SOUTHERN COASTAL COUNTIES...

.The strong low level jet observed this morning is starting to 
mix down to near the surface, resulting in strong wind gusts. 
Winds gusting to around 40 mph or more are expected through early 
afternoon.

TXZ242-243-222000-
/O.NEW.KCRP.WI.Y.0012.171222T1623Z-171222T2000Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
1023 AM CST Fri Dec 22 2017

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 2 PM CST this afternoon. 

* TIMING...Now and 2 PM CST. 

* WINDS...South sustained 20 to 30 mph with gusts around 40 mph. 

* IMPACTS...hazardous driving for high profile vehicles. Light
  objects could become blown in the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

GW
1 follow-up statement
221 
WWUS74 KCRP 221935 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
135 PM CST Fri Dec 22 2017

...WIND ADVISORY WILL EXPIRE AT 2 PM CST...

.Winds and wind gusts will continue to diminish as a frontal
boundary moves toward South Texas.

TXZ242-243-222045-
/O.EXP.KCRP.WI.Y.0012.000000T0000Z-171222T2000Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
135 PM CST Fri Dec 22 2017

...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON...

The Wind Advisory for Nueces and Kleberg Counties will expire at 2
PM CST. Wind gusts 30 to 35 mph will still be possible through 4
PM. 

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 6:01 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Dec 22, 6:01 AM CST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
601 AM CST Fri Dec 22 2017

.DISCUSSION...

Updated for 12z aviation.

&&

.AVIATION...

Strong LLJ this morning has likely helped keep fog at bay, but low
clouds blanket much of South Texas again this morning. IFR cigs
are occurring at LRD with MVFR at ALI/CRP and low end VFR at VCT.
Low clouds may persist through the morning into the early
afternoon before returning to VFR levels. It's quite possible that
VCT may remain at MVFR levels even through the afternoon. Southerly
winds will increase by mid morning with gusts during the afternoon
between 25 and 30 knots before subsiding around 00z. A cold front
will move through South Texas this evening with strong northerly
winds developing behind the front. There will be a chance of
showers and perhaps a thunderstorm at ALI/CRP/VCT along the front.
For now though, will only include VCSH remarks.

&&

.PREVIOUS DISCUSSION... /Issued 426 AM CST Fri Dec 22 2017/

SHORT TERM (Today through Sunday)...

Warm southerly flow will continue today across South Texas in
advance of the next cold front. High temperatures should be able
to climb into the middle and upper 70s across the northern zones
to middle 80s across the southern Coastal Bend. Winds may become a
little gusty at times over the Coastal Plains and Coastal Bend,
but current thinking is winds should remain below advisory levels.
Low rain chances will exist today across northern parts of the
area ahead of shortwave trough to the northwest.

By late this afternoon and early evening, the cold front will be
moving across South Central Texas. Models are in good agreement in
bringing this front through the area between 00z and 06z. Moisture
and lift will increase ahead of and along the boundary resulting
in decent chances of showers and isolated thunderstorms tonight.
Best chances (60 percent) will exist across the Coastal Bend,
Victoria Crossroads, and Gulf Waters. Rain should be pushing east
of the area overnight as cooler and drier air filters into the
region. Lows will fall into the mid/upper 40s across the north to
low/mid 50s across the south. In addition, strong northerly winds
will pick up behind the front tonight. SCA conditions will be
likely after 06z and persist through at least midday on Saturday.

Quiet weather is in store for Saturday as high pressure settles in
across the area. Much cooler conditions can be expected with highs
only around 60 at Victoria, lower 60s across the Coastal Bend, and
mid 60s over the Rio Grande Plains.

LONG TERM (Saturday Night through Thursday)...

A brief warmup is expected for Sunday before another surge of cooler
air spreads south across the region. Timing of the arrival of this
cooler air is currently expected to occur late enough in the day to
allow max temps to be in the 70s across most of the area. Moisture
depth will be limited and thus no precip is expected with this
system.

Christmas Day should rather quiet in the wx department as S TX will
be on the southwestern periphery of surface high pressure. The high
pressure center is prog to shift east across the TN River Valley
during the day which should result in weak easterly flow developing
across our area...which should allow for modest moisture return and
an associated increase in cloud cover.

Another warmup is expected Tuesday as a more significant increase in
WAA occurs...leading to generally overcast skies. Forecast certainty
then drops off dramatically for the remainder of the forecast
period. The ECMWF/CMC/GFSE mean all indicate a strong cold front to
push south across the region late Tuesday night or Wednesday while
the GFS is significantly weaker. Have opted to lean towards the
better agreement of the ECMWF/CMC/GFSE mean and bring notably colder
temps for the middle and half of the week. Overall large scale
ascent is also prog to increase for midweek which should lead to at
least low end chances of some light precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  52  62  46  74  /  10  60  10   0   0
Victoria          80  47  60  42  68  /  30  60  10   0   0
Laredo            81  51  66  48  73  /  10  20   0   0   0
Alice             87  52  64  46  74  /  10  50  10   0   0
Rockport          78  51  61  46  70  /  10  60  10   0   0
Cotulla           78  46  65  43  71  /  20  20   0   0   0
Kingsville        87  53  64  46  74  /  10  50  10   0   0
Navy Corpus       80  54  61  50  71  /  10  60  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...AVIATION
Hazardous weather outlook, Dec 22, 5:22 AM CST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CST Fri Dec 22 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
522 AM CST Fri Dec 22 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Showers and isolated thunderstorms will be possible as a cold
front moves through the area tonight. Severe thunderstorms are not
expected at this time.

Small craft advisory conditions will be likely behind the cold
front tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small craft advisory conditions will continue across the Middle
Texas Coastal Waters on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:38 AM CSTSmall Craft Advisory for WindsCRP4 hr
Dec 22, 2:58 PM CSTSmall Craft AdvisoryCRP22 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.